MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC084515A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat chronic type b dissection utilizing gore® tag® thoracic branch endoprosthesis (side branch and branch aortic component) with landing proximally at a common takeoff of innominate and left carotid artery then extended distally with two gore® tag® conformable thoracic stent graft with active control system.The case went as planned with no deployment issues.Sometime on the weekend of (b)(6) 2024 (exact date unknown), the patient was leaving the hospital, when the patient collapsed, medical team intervened but patient passed away.Upon autopsy, the physician believes the proximal bare stent protruded through the aortic wall.On (b)(6) 2024, the field sales associates were notified of patient death.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to aortic rupture, perforation, or rupture of the aortic vessel and/or surrounding vasculature.
 
Additional Manufacturer Narrative
According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to aortic rupture, perforation, or rupture of the aortic vessel and/or surrounding vasculature.Correction on b2: date of patient death.Correction on h3 device evaluated by manufacturer: device not available for testing as it was misplaced at the facility.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat chronic type b dissection utilizing gore® tag® thoracic branch endoprosthesis (side branch and branch aortic component) with landing proximally at a common takeoff of innominate and left carotid artery then extended distally with two gore® tag® conformable thoracic stent graft with active control system.The case went as planned with no deployment issues.On (b)(6) 2024, the patient was leaving the hospital, when the patient collapsed, medical team intervened but patient passed away.Upon autopsy, the physician believes the proximal bare stent protruded through the aortic wall with retrograde dissection.On (b)(6) 2024, the field sales associates were notified of patient death.
 
Additional Manufacturer Narrative
Further review of the event has determined that since it is unknown which device is directly implicated in this complaint that the tac084515a/28512572/udi-di (b)(4) will be included in this report to fda.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), potential adverse events and complications that may occur include: aortic perforation, dissection and death.
 
Additional Manufacturer Narrative
B22: the device was not made available to gore and was therefore not available for engineering evaluation.
 
Additional Manufacturer Narrative
According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), potential adverse events and complications that may occur include: dissection and death.Corrected: d4 and h4/h5.Further review of the event has determined that the device with the allegation is the stent graft thoracic branch aortic component (tac084515a / sn# (b)(6)) and not the side branch.Initially, the side branch was incorrectly reported.Hence, the directly implicated device in the event (aortic component) has been included in this report to the fda.
 
Additional Manufacturer Narrative
Added g2, g3/g4, h1/h2, h3 and h6.Explant evaluation summary: the devices were returned to w.L.Gore & associates for investigation.Submitted in formalin were two gore® tag® thoracic branch endoprostheses (tbe); one aortic component (ac) and one side branch component (sb) and two gore® tag® conformable thoracic stent grafts (with active control system; ctag).The tbe system was returned in one piece with the ac and two ctags in an overlapping configuration with the sb being seated firmly within the port of the ac.The abluminal surface of the tbe system was generally devoid of tissue excepting scattered plaques of friable brown tissue consistent with thrombus (i.E., aneurysmal sac contents).The lumen of the main body as well as the sb component of the specimen was largely filled with friable brown tissue with no evidence of flow mediated or fibrous organization which is most consistent with post-mortem coagulum.Histopathologic analysis was not performed due to the paucity of adherent tissue present and luminal tissue noted as post-mortem coagulum and thrombus.Following digestion, the system was examined for material disruptions with the aid of a stereomicroscope on a downdraft able at ambient room temperature.The system was examined intact, marked with black and red permanent markers, separated, re-examined, and re-submitted for digestion.No wear related disruptions were identified.Analysis in regard to reported interaction between native vessel and the endograft at reported region of retrograde dissection could not be performed due lack of return information (i.E., images) and native vessel.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19642729
Report Number2017233-2024-05067
Device Sequence Number7146343
Product Code MIH
UDI-Device Identifier00733132654154
UDI-Public00733132654154
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTAC084515A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/16/2024
09/18/2024
10/03/2024
10/03/2024
10/09/2024
03/07/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/13/2024
10/02/2024
10/03/2024
10/03/2024
10/09/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization; Other;
Patient Age67 YR
Patient SexMale
Patient Weight119 KG